Alert archive / Kansas / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 16, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Apr 10, 1995, 3:42 PM CDT for Cherokee County, Kansas. It was in force for 18 min.
The area
The counties it named.
The facts
- Issued
- Apr 10, 1995, 3:42 PM CDT (20:42 UTC)
- Expired
- Apr 10, 1995, 4:00 PM CDT
- In force
- 18 min
- Issued by
- NWS Wichita, KS
- Area
- Whole counties
County Cherokee County, KS
The radar
The Tulsa radar (KINX), 128 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KUMN), launched 12:00Z, 8.7 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 326 J/kg
- Mixed-layer CIN
- -582 J/kg
- Mixed-layer LCL
- 1243 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 431 m²/s²
- 0-3 km storm-relative helicity
- 460 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KICT 102040 RRA SVRICT KSC021-102100- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 342 PM CDT MON APR 10 1995 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 400 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHEAST KANSAS ...CHEROKEE COUNTY AT 340 PM RADAR INDICATED A SEVERE THUNDERSTORM 15 MILES SOUTHWEST OF JOPLIN, MISSOURI MOVING NORTHEAST AT 40 MPH. THE STORM WILL HIT BAXTER SPRINGS BY 350 PM. EXPECT WINDS NEAR 60 MPH AS THE STORM PASSES. IF YOU ARE IN THE PATH OF THIS STORM...BE PREPARED FOR WINDS IN EXCESS OF 55 MPH AND HAIL UP TO ONE INCH IN DIAMETER. IF YOU ARE CAUGHJT OUTSIDE...MOVE TO AN INDOOR SHELTER IMMEDIATELY. DUDLEY
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 3:40 PM CDT, 2 minutes earlier.
Area forecast discussion, Apr 10, 3:40 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 340 PM CDT MON APR 10 1995 BOTH NGM AND ETA SIMILAR IN KEEPING CENTRAL AND SOUTHEAST KANSAS IN PRECIPITATION THROUGH AT LEAST TONIGHT. SFC LOW IS FORECAST TO SLOWLY TRACK TO THE NORTHEAST KEEPING MY CWA IN CYCLONIC FLOW THROUGH TOMORROW. BEST LIFT COMES TO AN END BY 12Z TOMORROW AS LOW MOVES AWAY AS INDICATED BY 850 Q-VECTOR ANALYSIS AND PRESSURE ADVECTION ON THE I290-I294 SURFACES. WITH AMPLE MOISTURE IN PLACE FEEL THAT RAIN TONIGHT IS GOOD BET SOUTH CENTRAL AND SOUTHEAST WITH SNOW IN PARTS OF CENTRAL AS PER CURRENT RSL ZONE. TOMORROW THINK THAT CENTRAL HAS BEST CHANCE FOR WRAP AROUND PRECIP AND SOUTHEAST WILL STILL HAVE SOME LIFT SO HAVE GONE WITH THE HIGHER POPS THOSE AREAS. LIFT COMES TO AN END SOUTH CENTRAL...HOWEVER WITH THE INFLUENCE OF CYCLONIC FLOW AND AMPLE MOISTURE IN PLACE AS WELL AS POSITIVE DIFFERENTIAL VORTICITY ADVECTION BETWEEN H5 AND H3 THINK PRECIP CHANCES STILL LOOK GOOD DURING THE MORNING ESPECIALLY. GUIDANCE IS IN GENERAL AGREEMENT TONIGHT BUT DEPARTS SOMEWHAT TOMORROW. WILL FOLLOW A BLEND OF THE TWO FOR TOMORROW. RSL 28/31 98 SLN 34/38 96 ICT 36/39 97 HUT 35/39 97 CNU 42/45 +7 KING FQUS01KMK./FQUS01 KMK. 102049%
In the hours before
Special weather statement, Apr 10, 10:24 AM CDT, 5 hours 18 minutes before
KSZ052-053-067-068-069-070-082-083-091-092-093-094-098-101615- SPECIAL WEATHER STATEMENT...CLARIFICATION TO CANCELLATION OF #173 NATIONAL WEATHER SERVICE WICHITA KS 1024 AM CDT MON APR 10 1995 ...SEVERE THUNDERSTORM WATCH #173 HAS BEEN CANCELLED FOR MARION AND CHASE COUNTIES... ...SEVERE THUNDERSTORM WATCH #171 HAS BEEN CANCELLED FOR THE REST OF SOUTHCENTRAL KANSAS... THE POTENTIAL FOR SEVERE THUNDERSTORMS HAVE DECREASED ACROSS SOUTHCENTRAL KANSAS THIS MORNING. THEREFORE...THE SEVERE THUNDERSTORM WATCHES THAT WERE IN EFFECT FOR MOST OF SOUTHCENTRAL KANSAS HAVE BEEN CANCELLED. SHOWERS AND THUNDERSTORMS ARE LIKELY FOR THE REST OF TODAY ACROSS SOUTHCENTRAL KANSAS BUT ARE NOT EXPECTED TO BECOME SEVERE. STEWART
Special weather statement, Apr 10, 10:25 AM CDT, 5 hours 17 minutes before
KSZ052-053-067-068-069-070-082-083-091-092-093-094-098-101615- SPECIAL WEATHER STATEMENT...CLARIFICATION TO CANCELLATION OF #173 NATIONAL WEATHER SERVICE WICHITA KS 1024 AM CDT MON APR 10 1995 ...SEVERE THUNDERSTORM WATCH #173 HAS BEEN CANCELLED FOR MARION AND CHASE COUNTIES... ...SEVERE THUNDERSTORM WATCH #171 HAS BEEN CANCELLED FOR THE REST OF SOUTHCENTRAL KANSAS... THE POTENTIAL FOR SEVERE THUNDERSTORMS HAVE DECREASED ACROSS SOUTHCENTRAL KANSAS THIS MORNING. THEREFORE...THE SEVERE THUNDERSTORM WATCHES THAT WERE IN EFFECT FOR MOST OF SOUTHCENTRAL KANSAS HAVE BEEN CANCELLED. SHOWERS AND THUNDERSTORMS ARE LIKELY FOR THE REST OF TODAY ACROSS SOUTHCENTRAL KANSAS BUT ARE NOT EXPECTED TO BECOME SEVERE. STEWART
Special weather statement, Apr 10, 11:23 AM CDT, 4 hours 19 minutes before
KSZ032-033-047>053-067>073-082-083-091>101-110600- HAZARDOUS WEATHER OUTLOOK FOR CENTRAL AND SOUTHEAST KANSAS NATIONAL WEATHER SERVICE WICHITA KANSAS 1130 AM CST MIN APR 10 1995 THIS OUTLOOK PERTAINS TO THE FOLLOWING COUNTIES IN CENTRAL KANSAS: BARTON COWLEY HARVEY MARION RENO SEDGWICK BUTLER ELLSWORTH KINGMAN MC PHERSON RUSSELL SUMNER CHASE HARPER LINCOLN RICE SALINE AND IN SOUTHEAST KANSAS: ALLEN CHEROKEE GREENWOOD NEOSHO BOURBON CRAWFORD LABETTE WILSON CHAUTAUQUA ELK MONTGOMERY WOODSON SYNOPSIS: AN COLD FRONT WILL MOVE THROUGH SOUTHEAST KANSAS THIS AFTERNOON AND WILL MOVE INTO MISSOURI BY 600 PM. AN AREA OF LOW PRESSURE WILL MOVE ALONG THE FRONT WILL HELP TO DEVELOP SHOWERS AND THUNDERSTORMS ACROSS CENTRAL AND SOUTHEAST KANSAS THIS AFTERNOON AND EVENING. THE STORMS ARE EXPECTED TO BECOME SEVERE IN SOUTHEAST KANSAS EAST OF A COFFEYVILLE-YATES CENTER LINE THIS AFTERNOON. SOME OF THE STORMS MAY HAVE LARGE HAIL...HIGH WINDS...AND POSSIBLY TORNADOES THIS AFTERNOON THROUGH 600 PM. SPOTTERS MAY BE REQUIRED AFTER 100 PM PM EAST OF A COFFEYVILLE-YATES CENTER LINE THRjOUGH 600 PM. SPOTTER ACTIVATION WILL NOT BE REQUIRED IN SOUTHCENTRAL OR NORTHCENTRAL KANSAS. STEWART
Special weather statement, Apr 10, 12:30 PM CDT, 3 hours 12 minutes before
KSZ032-033-047>053-067>073-082-083-091>101-110600- HAZARDOUS WEATHER OUTLOOK FOR CENTRAL AND SOUTHEAST KANSAS NATIONAL WEATHER SERVICE WICHITA KANSAS 1130 AM CST MIN APR 10 1995 THIS OUTLOOK PERTAINS TO THE FOLLOWING COUNTIES IN CENTRAL KANSAS: BARTON COWLEY HARVEY MARION RENO SEDGWICK BUTLER ELLSWORTH KINGMAN MC PHERSON RUSSELL SUMNER CHASE HARPER LINCOLN RICE SALINE AND IN SOUTHEAST KANSAS: ALLEN CHEROKEE GREENWOOD NEOSHO BOURBON CRAWFORD LABETTE WILSON CHAUTAUQUA ELK MONTGOMERY WOODSON SYNOPSIS: AN COLD FRONT WILL MOVE THROUGH SOUTHEAST KANSAS THIS AFTERNOON AND WILL MOVE INTO MISSOURI BY 600 PM. AN AREA OF LOW PRESSURE WILL MOVE ALONG THE FRONT WILL HELP TO DEVELOP SHOWERS AND THUNDERSTORMS ACROSS CENTRAL AND SOUTHEAST KANSAS THIS AFTERNOON AND EVENING. THE STORMS ARE EXPECTED TO BECOME SEVERE IN SOUTHEAST KANSAS EAST OF A COFFEYVILLE-YATES CENTER LINE THIS AFTERNOON. SOME OF THE STORMS MAY HAVE LARGE HAIL...HIGH WINDS...AND POSSIBLY TORNADOES THIS AFTERNOON THROUGH 600 PM. SPOTTERS MAY BE REQUIRED AFTER 100 PM PM EAST OF A COFFEYVILLE-YATES CENTER LINE THROUGH 600 PM. SPOTTER ACTIVATION WILL NOT BE REQUIRED IN SOUTHCENTRAL OR NORTHCENTRAL KANSAS. STEWART
Special weather statement, Apr 10, 2:20 PM CDT, 1 hour 22 minutes before
KSZ071-072-073-095-096-097-099-100-101-102015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 220 PM CDT MON APR 10 1995 ...TORNADO WATCH #175 HAS BEEN CANCELLED... THE POTENTIAL FOR SEVERE THUNDERSTORMS AND TORNADOES HAS DECREASED ACROSSOUTHEAST KANSAS THIS AFTERNOON. THEREFORE...THE TORNADO WATCH THAT WAS IN EFFECT FOR SOUTHEAST KANSAS HAS BEEN CANCELLED. SHOWERS AND THUNDERSTORMS WILL CONTINUE FOR THE REST OF THE AFTERNOON ACROSS SOUTHEAST KANSAS...HOWEVER THEY ARE NOT EXPECTED TO BE SEVERE. KING
Special weather statement, Apr 10, 2:21 PM CDT, 1 hour 21 minutes before
KSZ071-072-073-095-096-097-099-100-101-102015- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 220 PM CDT MON APR 10 1995 ...TORNADO WATCH #175 HAS BEEN CANCELLED... THE POTENTIAL FOR SEVERE THUNDERSTORMS AND TORNADOES HAS DECREASED ACROSS SOUTHEAST KANSAS THIS AFTERNOON. THEREFORE...THE TORNADO WATCH THAT WAS IN EFFECT FOR SOUTHEAST KANSAS HAS BEEN CANCELLED. SHOWERS AND THUNDERSTORMS WILL CONTINUE FOR THE REST OF THE AFTERNOON ACROSS SOUTHEAST KANSAS...HOWEVER THEY ARE NOT EXPECTED TO BE SEVERE. KING
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 12:20 AM CDT | Severe Thunderstorm Warning | ICT | Marion | 29 min |
| Apr 10, 1:34 AM CDT | Severe Thunderstorm Warning | ICT | Rice | 41 min |
| Apr 10, 1:43 AM CDT | Severe Thunderstorm Warning | ICT | Reno | 32 min |
| Apr 10, 2:12 AM CDT | Severe Thunderstorm Warning | ICT | Reno | 19 min |
| Apr 10, 2:26 AM CDT | Severe Thunderstorm Warning | ICT | Saline | 20 min |
| Apr 10, 3:26 AM CDT | Severe Thunderstorm Warning | ICT | Kingman | 49 min |
| Apr 10, 3:59 AM CDT | Severe Thunderstorm Warning | ICT | Reno | 35 min |
| Apr 10, 8:20 AM CDT | Severe Thunderstorm Warning | ICT | Cowley | 15 min |
| Apr 10, 8:20 AM CDT | Severe Thunderstorm Warning | ICT | Butler | 28 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.